MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I (HSTNI) REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I (HSTNI) REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6912232
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
A field application specialist (fas), on behalf of a customer, contacted the ortho clinical diagnostics (ortho) technical solutions center (tsc) to report discordant, higher than expected vitros hstni results obtained from a patient sample processed during a correlation study using vitros immunodiagnostics products hs troponin i reagent lot 0021 on two different vitros 5600 integrated systems.The results were considered discordant and higher than expected when compared to the results from the same samples using the vitros tropi es method.Sample m6 vitros hstni results of 63.09 and 47.42 ng/l (above the female 99th percentile url of 15.30 ng/l) vs the vitros tropi es method result of 0.027 ng/ml (below the upper reference interval (url) of 0.034 ng/ml) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The higher than expected vitros hstni results were not reported from the laboratory.The data provided were generated as part of a correlation study conducted to support the laboratory introduction of a new assay, vitros high sensitivity troponin i (hstni).There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that discordant, higher than expected vitros hstni results were obtained from a patient sample processed during a correlation study using vitros immunodiagnostics products hs troponin i reagent lot 0021 on two different vitros 5600 integrated systems.The results were considered discordant when compared to the results from the same samples using the vitros tropi es method.A definitive assignable cause of the event could not be determined with the information provided.The ortho field application specialist (fas) was onsite performing validation of the vitros hstni assay which was not yet in use in the customer laboratory.As part of the validation process, the ortho fas ensures that the vitros hstni assay is performing as intended on the vitros 5600 integrated system prior to the patient correlation study.Quality control (qc) results must be acceptable, or the fas would not progress with the validation.Therefore, it is unlikely that the vitros instrument contributed to the event.Pre-analytical sample processing could not be ruled out as a contributing factor, as it is unknown if the sample collection device manufacturer recommendation for sample centrifugation was followed.Improper pre-analytical sample handling could have contributed to this event.It is possible that cellular debris, due to poor sample preparation, was present in the affected samples, although this could not be confirmed.The fas reported that all samples were clear of hemolysis, icterus and turbidity.However, no other details were provided.To aid in the investigation, the following information was obtained: the female patient has a diagnosis of pneumonia, hyperthyroidism.Based on this information, it is possible that patient related factors may have contributed to the higher-than-expected vitros hstni patient sample results.A medical consult was requested from the ortho medical safety officer: a female patient with pneumonia had higher-than-expected vitros hstni result gotten from two analyzers, 63.09 ng/l and 47.02 ng/l which is above the 99th percentile url for the assay compared with a vitros troponin i es result of 0.027 ng/ml which is slightly below the 99th percentile url (0.034 ng/ml).Infection is a well-recognized cause of cardiomyocyte injury and severe cardiac stress and may be associated with troponin elevation in the absence of acute myocardial ischemia.However, given that the result exceeds five times the female 99th percentile url (9 ng/l) - a level associated with a high positive predictive value for acute myocardial infarction and the 40 ng/l rule-in cut-off for vitros hstni per the 2023 esc guidelines on the management of acs, there is a possibility that, under unusual circumstances, such a result could prompt escalated investigations with the potential for serious patient injury.However, in this case, the elevated result was generated during a correlation study, was not reported outside of the laboratory, and there was no inappropriate physician intervention or report of patient harm.Thus, there is no risk of serious injury or serious deterioration in the patient condition.However, in the unusual event that this issue were to recur, there is a low possibility that a falsely elevated hstni result of this magnitude could result in unnecessary investigation, such as cardiac angiography, and treatment for acute myocardial infarction, potentially leading to worsening clinical outcomes with serious or long-term sequelae.Serious patient injury, while remote, is possible in such a scenario.Therefore, in an abundance of caution, ortho is reporting this event.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS HS TROPONIN I (HSTNI) REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key25183040
Report Number3007111389-2026-00100
Device Sequence Number18804818
Product Code MMI
UDI-Device Identifier10758750033522
UDI-Public(01)10758750033522(17)261001(11)260206(10)0021
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2026
Device Catalogue Number6912232
Device Lot Number0021
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2026
Initial Report FDA Received Date05/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown